MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PERFIX PLUG; SURGICAL MESH
Catalog Number 0112760
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Fistula (1862); Unspecified Infection (1930); Hernia (2240)
Date of Event 04/21/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2008 ¿ patient was diagnosed with recurrent incarcerated spigelian /abdominal wall hernia thereby underwent laparoscopic repair with implant of sepramesh ip (device #1).Per op notes, ¿the hernia sac was identified with incarcerated bowel.All the bowel was reduced.A sepramesh ip (device #1) was placed and tacked.¿ (b)(6) 2014 - patient was diagnosed with recurrent spigelian/lateral abdominal wall hernia thereby underwent laparoscopic repair with implant of perfix plug (device #2 & #3) and sepramesh ip (device #4).Per op notes, ¿a large hernia sac in the right upper quadrant was identified with incarcerated bowel.The bowel was reduced.The sac was excised.Two perfix plugs (device #2 & #3) were placed next to each other and tacked.A sepramesh ip (device #4) was placed as an overlay mesh and tacked.¿ (b)(6) 2019 - patient was diagnosed with recurrent incarcerated right lower quadrant spigelian hernia with abscess thereby underwent repair with drainage of abscess.Per op notes, ¿the hernia sac was identified and not reducible contains bowel.The bowel was reduced hardly.The sac was excised.The prior meshes (device #1, #2, #3 & #4) were identified.Several loops of bowel densely adherent to prior meshes were lysed.A yellowish green fluid oozed out of cavity.The abscess cavity was drained.The hernia defect was repaired with sutures.¿ (b)(6) 2020 - patient was diagnosed with rlq abdominal wall abscess and infected meshes (device #1, #2, #3 & #4) thereby underwent open repair with partial excision of perfix plug (device #2 & #3) and sepramesh ip (device #1 & #4).Per op notes, ¿the sinus tract was found medially towards the abscess.The sinus tract was excised.The scar tissue was excised.The abscess cavity was opened and drained.The wadded prior meshes (device #1, #2, #3 & #4) identified inferior to abscess cavity was partially excised and removed.Wound vac was placed and sutured.¿.
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-mar-2011) is considered to be a best estimate.This mdr represents the perfix plug (device #3).An additional mdr was submitted to represent the sepramesh ip (device #1).Additional supplemental emdr's were submitted to represent the perfix plug (device #2), sepramesh ip (device #4).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22663380
Report Number1213643-2025-00692
Device Sequence Number18016324
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)160328(10)HUVC0799
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2016
Device Catalogue Number0112760
Device Lot NumberHUVC0799
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight119 KG